Results 1 to 4 of 4
Like Tree4Likes
  • 3 Post By Clare4
  • 1 Post By Catrina
Really needing mental support..
  1. #1
    Clare4 is offline New Member
    Join Date
    Aug 2017
    Posts
    1

    Default Really needing mental support..

    Hi, I'm Clare and I was forced to go cold turkey from being on oxycodone 20mg 6x daily. I moved to the United States 3 weeks ago and my ex who is from the states promised me I would be able to get all my prescriptions here. Including the oxycodone for my pain management. I was under great doctor care and had treatment plans in the UK, but I was a fool and came to the states believing my ex. I can't get any of my medications, not even my IBS medicine.
    As for the oxycodone, he shut me in a room by myself for 2 days while I was throwing up and having cramps in my stomach. I wanted to die. I had no one, was on my own. I had no strength in my body and the will power to do anything was gone. I couldn't eat for days and I felt so bad.
    I'm now on day 12, the restless legs have gone away and so have the stomach cramps, but I still have bad diarrhoea and not much energy or the drive to do anything. I have been forcing myself to take showers and to walk, I know my energy will come back more and more each day, but when will the diarrhoea go away? When will my drive to want to do things come back?
    Mentally this is so hard as I wasn't ready to give up the oxycodone. I had no choice and I'm struggling so bad. I can't get rid of all these thoughts in my head and the wanting to be back on my pain medicine again. I have medical problems and in the UK I am classed as disabled because of them. I never abused my medicine and I was very strict with taking it. But now that I am not on it I am finding everything so much harder and I feel like this feeling will never go away. My friend came and got me from my ex and is now looking after me, but he works and is gone 8hours a day. So I am by myself in a quiet house going crazy.
    Please help

  2. #2
    Catrina is offline Diamond Member
    Join Date
    Jan 2010
    Posts
    5,124

    Default

    Welcome Claire!

    You have landed in an incredible place to get information, advice and support. Have you found a primary care physician here? That would be the first step. They will be reluctant to prescribe pain medication. Do you have copies of your medical record from your last physician? If not, I'd get a complete copy so that they know what your diagnosis is and they'll know how you'd been treated before you moved here. Except for pain management clinics, most primary care physicians won't prescribe narcotics long term so they may refer you if they can't find another solution for you.

    Anyway, for now most of your acute symptoms should have passed. But you're right. The diarrhea hung around with me for a few weeks too. Are you taking Immodium? If not, you should be. Use the liquid form. I think it works better and don't be afraid to use it when you need it. If you follow the instructions on the box, it should help to control things fairly well. The other two things that will require some effort on your part is to deal with the cravings, anxiety (largely created by cravings) and lack of energy. The things that help the most is exercise and time. It took me a good three to four weeks before I began to sleep well, get a fair amount of energy, and for the cravings to subside. We're all a bit different in terms of how long it will take but it will get better. Exercise doesn't have to be strenuous. Start just with frequent short walks. As your stamina increases, pick up the pace and go a bit further. I hate exercise. I really do. So, the hardest part for me was just putting on my shoes and getting out of the house. Once I did that, I really did feel so much better. Even so, I still didn't want to do it the next day but I forced myself. After a fairly short amount of time, I was walking five miles every day unless it was raining.

    You said that you take your medication as directed. That tells me that you probably do not have addictive tendencies but obviously are dependent. It doesn't matter one little bit. The process of detoxing and recovery feel the same, I'm sorry to say.

    You aren't going to want to hear this and I'm sorry but here it goes--You said that IBS is one of your diagnoses. Opiates are probably one of the worst things to take for this condition. You have managed to put 12 days behind you and that's a huge start! Please consider talking to a doctor about alternative treatments. There are things that will be of more help to you than pain pills without the negative side effects. Will you at least consider this?

    Read as much as you can here and post, post, post! Having others who understand what you are going through and are dealing with the same thing helps so much.

    Peace,

    Cat
    Autumnhopes likes this.

  3. #3
    TrishNeal is offline Member
    Join Date
    Jul 2017
    Posts
    93

    Default

    Claire- I don't have much to add to Cat's post but wanted you to know I'm here. Having 12 days behind you is HUGE. Stay the course, take the Imodium, the worst is behind you. It must be awful to be in a new country while you're dealing with all of this, for that you have my greatest sympathies. America is a great country and when you're on the mend a bit longer, you'll be able to get out there and see that. Welcome to America and to the forum, hang in there!

  4. #4
    conwaycreek is offline Member
    Join Date
    Jul 2017
    Posts
    95

    Default

    Hi Clare,

    First, I'm glad to hear that this guy is your EX, because he certainly doesn't sound supportive or reliable. Then as for treating your IBS symptoms, are you taking any probiotics? I agree with Cat that the first order of business for you should be getting connected with a good physician. This forum is amazing, so be sure to look through others' posts as knowing that we are learning from people with first-hand experience can be very reassuring and informative.

    Best wishes to you!

    CC

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22